Atormac
Neurology India
menu-bar5 Open access journal indexed with Index Medicus
  Users online: 1944  
 Home | Login 
About Editorial board Articlesmenu-bullet NSI Publicationsmenu-bullet Search Instructions Online Submission Subscribe Videos Etcetera Contact
  Navigate Here 
 »   Next article
 »   Previous article
 »   Table of Contents

 Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed14988    
    Printed268    
    Emailed19    
    PDF Downloaded171    
    Comments [Add]    
    Cited by others 4    

Recommend this journal

 

 SHORT REPORTS
Year : 2003  |  Volume : 51  |  Issue : 3  |  Page : 410--411

Successful treatment of intrathecal morphine overdose


1 Baskent University Faculty of Medicine, Departments of Neurology, Fevzi Çakmak Caddesi 10, Sokak No 45, 06490, Bahçelievler Ankara, Turkey
2 Baskent University Faculty of Medicine, Departments of General Surgery, Fevzi Çakmak Caddesi 10, Sokak No 45, 06490, Bahçelievler Ankara, Turkey

Correspondence Address:
M Kílinc
Baskent University Faculty of Medicine, Neurology Department, Fevzi Çakmak Caddesi 10, Sokak No 45, 06490, Bahçelievler Ankara
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


PMID: 14652457

Rights and PermissionsRights and Permissions

A 47-year-old woman was diagnosed with secondary progressive multiple sclerosis, and was treated with intrathecal morphine for chronic pain via a slow-release subcutaneous pump. She accidentally received a 35-ml (510 mg) bolus injection of morphine by this route, which led to status epilepticus. She was treated with continuous intravenous naloxone infusion, and with medication to control hypertension and stop the seizure activity. The outcome was excellent, and the patient returned to her neurological baseline. This report describes the complications and the successful treatment of intrathecal morphine overdose. In order to prevent these serious errors, it is vital that only care providers who are proficient with these devices perform the refilling procedure.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 20th March '04
Published by Wolters Kluwer - Medknow